MAUDE Adverse Event Report: ATRICURE, INC. ISOLATOR® SYNERGY SURGICAL ABLATION SYSTEM; SURGICAL DEVICE, FOR CUTTING, COAGULATION, AND/OR ABLATION OF TISSUE, INCLUDING

ATRICURE, INC. ISOLATOR® SYNERGY SURGICAL ABLATION SYSTEM; SURGICAL DEVICE, FOR CUTTING, COAGULATION, AND/OR ABLATION OF TISSUE, INCLUDING
Model Number EMR2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Pneumonia (2011)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent ablation procedure for inappropriate sinus tachycardia (ist) as part of ide # (b)(4).The patient was heparinized during the procedure, which was successfully completed, after which the patient was discharged to home.The patient had medical history of prior venous thromboembolism and type ii diabetes mellitus.On pod 6, the patient presented to the ed with right-sided chest pain and dyspnea, and was diagnosed with pneumonia for which antibiotics were prescribed.On pod 12, the patient presented to the ed with chest pain and shortness of breath.A ct-angiogram confirmed pulmonary emboli within bilateral lower lobar pulmonary arteries.The patient was medically managed with heparin drip, then transitioned to eliquis.Both the adverse events of pneumonia and pulmonary embolism were assessed by clinical trial investigator with "unknown" relatedness to index procedure, and not related to atricure investigational device.While it is not possible to identify cause or contribution of the emr2 device, this event is being reported per part 803.There was no reported device malfunction, and the adverse event was the result of a procedural complication.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and a device history review was unable to be completed as the relevant lot number was not reported.There was no reported device malfunction.

Brand Name
ISOLATOR® SYNERGY SURGICAL ABLATION SYSTEM
Common Device Name
SURGICAL DEVICE, FOR CUTTING, COAGULATION, AND/OR ABLATION OF TISSUE, INCLUDING
Manufacturer (Section D)
ATRICURE, INC.
7555 innovation way
mason OH 45040
Manufacturer (Section G)
ATRICURE, INC.
7555 innovation way
mason OH 45040
Manufacturer Contact
john ehlert
7555 innovation way
mason, OH 45040
5136448220
MDR Report Key19397192
Report Number3011706110-2024-00039
Device Sequence Number15190015
Product Code OCL
UDI-Device Identifier00818354010756
UDI-Public00818354010756
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K221358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEMR2
Device Catalogue NumberA000452
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMR2, ASU3, ASB3
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age36 YR
Patient SexMale